MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ELECTROSURGICAL UNIT

OLYMPUS MEDICAL SYSTEMS CORP. ELECTROSURGICAL UNIT
Model Number UES-40
Medical Device Problem Code Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Olympus medical systems corp.(omsc) was informed by the customer that during the preparation for use, there was no output coming through both monopolar ports and there was abnormal sound through fan.Error 02 was also coming.There was no report of patient injury associated with the event.The event date was unknown.
 
Additional Manufacturer Narrative
The subject device was returned to local service department of olympus.Local service department checked the subject device and found that the oscillator fan was making abnormal sound.The exact cause of the reported event could not be conclusively determined at this time.If additional information is received, this report will be supplemented.
 
Additional Manufacturer Narrative
This is a supplemental report to correct aware date.The correct aware date of the issue of abnormal noise was august 24, 2021, not october 29, 2021 as reported in initial mdr.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the device evaluation, the legal manufacturer's final investigation and corrections to g2 and h6.G2 - checked "other" to add the country india.H6 - corrected the component code.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The device met all specifications at the time of shipment.It has been over 7 years since the subject device was manufactured.Based on the results of the investigation, the cause of the abnormal sound through the fan was likely from dust accumulated inside the device which occurred from the environment in which the device was operating.The specific root cause could not be determined at this time.Olympus will continue to monitor field performance for this device.

Brand Name
ELECTROSURGICAL UNIT
Common Device Name
ELECTROSURGICAL UNIT
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key12867041
Report Number8010047-2021-14988
Device Sequence Number3607832
Product Code GEI
UDI-Device Identifier04953170165429
UDI-Public04953170165429
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K030194
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUES-40
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2021
Supplement Date Received by Manufacturer12/15/2021
05/31/2022
Initial Report FDA Received Date11/24/2021
Supplement Report FDA Received Date12/17/2021
06/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown